Hail, Marion
- When
- December 4, 1:39 AM CST
- Where
- Marion County, Bear Creek
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.267, -87.700
Nickel size hail was observed in the Bear Creek community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 3, 7:30 PM CST, 6 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 PM CST SAT DEC 3 2005 .UPDATE... CONVECTION IS FINALLY GETTING STARTED ACROSS WESTERN TENNESSEE. UPPER AIR SOUNDINGS AT KJAN AND KBMX SHOW A STRONG CAPPING INVERSION AT 850MB AND 700MB RESPECTIVELY. THIS INVERSION WILL BE HARD TO BREAK AND DO NOT EXPECT ANY STORMS TO DEVELOP ACROSS AREA UNTIL WELL AFTER MIDNIGHT. SPC HAS MOVED SOUTHERN EDGE OF SLIGHT RISK FARTHER NORTHWARD AND ONLY MARION/LAMAR COUNTIES IN A SLIGHT RISK AREA THRU 6 AM SUNDAY. WITH A LATER ARRIVAL OF SHWRS/TSTMS...REDUCED RAIN CHANCES OVERNIGHT FOR MOST AREAS...ESPECIALLY SOUTH OF INTERSTATE 20. WITH STRONG WARM AIR ADVECTION IN PLACE...SURFACE TEMPERATURES WILL NOT LIKELY FALL BELOW MORE THAN A COUPLE OF DEGREES BELOW CURRENT READINGS AND ADJUSTED OVERNIGHT MINIMUM TEMPS UPWARD. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 58/ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 PM CST SAT DEC 3 2005 ALZ011>015-017>050-050233- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 832 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. COMPLEX WEATHER SYSTEM WILL CONTINUE TO DEVELOP OVERNIGHT WITH POSSIBLE SEVERE THUNDERSTORMS LATE. THE TIME FRAME OF CONCERN WILL BE BETWEEN 2 AND 6 AM FOR NORTHWEST ALABAMA. FOR LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 59 AND WEST OF INTERSTATE 65...WINDS IN THE LOWER LAYERS OF THE ATMOSPHERE WILL FAVOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE ISOLATED TORNADO THREAT WILL GENERALLY BE CONFINED TO THE EXTREME NORTHWEST COUNTIES OF MARION AND LAMAR. FOR LOCATIONS ALONG AND EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 59...THE SEVERE THUNDERSTORM POTENTIAL HAS DECREASED FOR THE OVER NIGHT HOURS. THIS IS DUE TO THE SLOW MOVING NATURE OF THE DEVELOPING STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...SEVERE WEATHER IS STILL A CONCERN...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. AT THIS TIME, THE THREAT WILL MAINLY BE FOR AREAS SOUTH OF INTERSTATE 59 AND/OR EAST OF INTERSTATE 65. THE FRONT WILL BE SLOW TO MOVE THROUGH CENTRAL ALABAMA AND THUNDERSTORMS MAY PERSIST THROUGH SUNDAY EVENING. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATE TONIGHT FOR NORTHWEST ALABAMA AND THE REMAINDER OF THE AREA ON SUNDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 AM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM HAIL HACKLEBURG 34.27N 87.83W
12/04/2005 0.88 INCH MARION AL EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED
&&
61The Columbus AFB radar (KGWX), 71 km away, was scanning. The volume nearest the first event began at 07:41 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was observed in the Bear Creek community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482180.